Thunderstorm Wind, Cook
- When
- June 27, 4:50 PM CST
- Where
- Cook County, 0.86 mi NW of River Forest
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.890, -87.790
Several 4 to 6 inch diameter limbs were blown down.
During the evening of June 27th, an isolated severe thunderstorm tracked across the Chicago metro area producing damaging winds and hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
During the evening of June 27th, an isolated severe thunderstorm tracked across the Chicago metro area producing damaging winds and hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 27, 4:32 PM CST, 18 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 532 PM CDT THU JUN 27 2013 .MESOSCALE DISCUSSION... 528 PM CDT SUPERCELLULAR STORM CAPABLE OF GUSTY WINDS AND POSSIBLY SOME HAIL HEADED ACROSS NORTHWEST METRO AND POTENTIALLY TO CHICAGO. SCATTERED CONVECTION CONTINUES TO DEVELOP AHEAD OF SHEARED SHORTWAVE MOVING SOUTHEAST ACROSS SOUTHERN WI. SEVERAL CELLS HAVE HAD A MODE OF SUPERCELLULAR INCLUDING AT LEAST ONE SPLIT IN THE CWA. UPDRAFTS HAVE BEEN QUICKLY DEVELOPING AND MOST RECENT STORM OVER NORTHWEST COOK COUNTY IS EXHIBITING ROTATION AND A WEAK ECHO REGION...SIGNS IT IS LIKELY TO PERSIST FOR A WHILE. SEVERE WIND GUSTS LOOK TO BE THE GREATEST THREAT WITH THIS WITH STRONG DOWNDRAFT POTENTIAL. THERE HAVE ALREADY SEEN A FEW MESONET SITES GUST IN EXCESS OF 40 MPH...INCLUDING 47 MPH AT ALGONQUIN AND LAKE IN THE HILLS WHEN THE STORM LOOKED LESS INTENSE THAN NOW. WHILE THERE IS ROTATION AT SOME LOWER ANGLES ON RADAR...IT BECOMES WEAKER TOWARD THE LOW-LEVELS AND THE ENVIRONMENT CONTINUES TO NOT BE FAVORABLE FOR TORNADOES WITH LIMITED LOW-LEVEL FOCUS. HAIL TO QUARTER SIZE OR LARGER LOOK TO BE PRETTY ISOLATED BUT POSSIBLE UNDER THE HEART OF THE STORM. MTF/IZZI .MESOSCALE DISCUSSION... 1216 PM CDT STRONG SUMMER TIME JET STREAM DIVING INTO THE UPPER MS VALLEY TODAY WITH MORNING U/A ANALYSIS SHOWING NEARLY 100KT WINDS FROM BIS SOUTHEAST TO MPX ALONG THE AXIS OF THIS JET. WEAK SURFACE FRONT MOVED THROUGH THE REGION ALREADY BUT SECONDARY COLD FRONT WITH A MORE PRONOUNCED PUNCH OF COOLER AND DRIER AIR STRETCHED FROM NORTHERN WI SOUTH INTO EASTERN IOWA. NORTH/SOUTH AXIS OF DEWPOINTS IN THE LOWER 70 DEWPOINTS OVER IL NORTH INTO SOUTHERN WISCONSIN IS EXPECTED TO MIX OUT SOMEWHAT THIS AFTERNOON...BUT DEWPOINTS EXPECTED TO REMAIN HIGH ENOUGH TO SUPPORT MLCAPE VALUES OF 2000+ J/KG WITH LITTLE INHIBITION REMAINING BY MID AFTERNOON. WINDS IN ADVANCE OF THE SECONDARY FRONT HAVE ALREADY SHIFTED TO WEST AND NORTHWEST RESULTING IN VERY WEAK CONVERGENCE ALONG THE FRONT. ACTUALLY...STRONGEST LOW LEVEL CONVERGENCE EXISTS ALONG THE WESTERN SHORES OF LAKE MICHIGAN WHERE LAKE BREEZE HAS FORMED. OUTSIDE OF THE LAKE BREEZE...TOUGH TO FIND ANY GOOD SURFACE FEATURES TO FOCUS LOW LEVEL CONVERGENCE/ASCENT. ALOFT...ENCROACHING STREAM WILL RESULT IN INCREASING ASCENT...WITH DEVELOPING ACCAS FIELD NOTED ON VSBL SATELLITE IMAGERY OVER CENTRAL WISCONSIN LIKELY ALREADY AN INDICATION OF THIS TAKING PLACE. VISIBLE SATELLITE IMAGERY ALSO SHOWS AN AXIS OF CUMULUS BLOSSOMING ACROSS FAR EASTERN IL AND WESTERN INDIANA. OUTSIDE OF THE LAKE BREEZE...REALLY HARD TO FIND ANYTHING SPECIFIC AT THIS POINT TO HANG MY HAT ON FOR PIN POINTING WHEN/WHERE CONVECTION WILL DEVELOP THIS AFTERNOON. CONVECTIVE ALLOWING MODELS CONTINUE TO BREAK OUT THUNDERSTORMS THIS AFTERNOON ACROSS THE REGION AND GIVEN THE DESTABILIZATION THAT IS TAKING PLACE CAN'T DISPUTE THIS. GIVEN THE ORIENTATION OF THE UPPER LEVEL JET THE BEST UPPER LEVEL SUPPORT FOR CONVECTION WOULD APPEAR TO BE MORE SO OVER OUR NORTHERN AND EASTERN CWA...BUT CERTAINLY THREAT DOES EXIST SOUTHWEST CWA TOO. RATHER NEBULOUS FORCING WOULD TEND TO FAVOR CONVECTION BEING MORE CELLULAR/SCATTERED IN NATURE VS LINEAR. THE WOOD LAKE MN PROFILER SHOWS 60-70KT FLOW AT 5-6KM WITH RAP SEEMINGLY HAVING A GOOD HANDLE ON THIS SHOWING 50KT+ AT 5KM SPREADING SOUTHEAST ACROSS OUR CWA THIS AFTERNOON RESULTING IN STRONG DEEP LAYER (0-6KM) SHEAR >40KT. THE MODERATE INSTABILITY AND STRONG DEEP LAYER SHEAR ALONG WITH ANTICIPATED CELLULAR NATURE OF THE CONVECTION WOULD LIKELY RESULT IN SUPERCELLS. STRONG VEERED LOW LEVEL FLOW IS CERTAINLY NOT FAVORABLE FOR TORNADOES...BUT THE STRONG SHEAR AND COOLING TEMPS ALOFT WITH EXPECTED SUPERCELLULAR STORM MODE COULD RESULT IN LARGE HAIL...POSSIBLY GREATER THAN 1.5 INCH DIAMETER. SOME THREAT WOULD EXIST FOR DAMAGING WINDS AS WELL...THOUGH THE MORE PROMINENT THREAT WOULD APPEAR TO BE LARGE HAIL. WILL CONTINUE TO MONITOR FOR SIGNS OF CONVECTIVE INITIATION AND PROVIDE UPDATES AS NEEDED. IZZI && .DISCUSSION... 248 PM CDT THE MAIN WEATHER CONCERNS WILL BE SHOWER AND THUNDERSTORMS CHANCES DURING THE PERIOD. CURRENTLY...REGIONAL SATELLITE AND RADAR IMAGERY INDICATE CONVECTION ALREADY FIRING ACROSS WISCONSIN. FOR MORE INFORMATION ON THE SEVERE CONVECTION THIS AFTERNOON AND EVENING PLEASE REFERENCE THE MESOSCALE DISCUSSIONS ABOVE. THE SEVERE CONVECTION SHOULD ABATE QUICKLY THIS EVENING WITH THE LOSS OF DAYTIME HEATING. THIS SHOULD SET UP A QUIET NIGHT ACROSS THE AREA WITH DECREASING CLOUDINESS. WITH THE LARGER SCALE WEATHER PATTERN FEATURING A STRONG BUILDING RIDGE ACROSS WESTERN CONUS...THIS WILL CONTINUE TO FAVOR AN UNSETTLED...BUT COOL NORTHWESTERLY PATTERN ACROSS THE REGION THROUGH MUCH OF THE PERIOD. A STOUT MID LEVEL WAVE...CURRENTLY NOTED IN THE WATER VAPOR IMAGERY ACROSS MANITOBA...IS EXPECTED TO DIG SOUTHWARD ACROSS THE UPPER MISSISSIPPI VALLEY AND INTO NORTHERN ILLINOIS BY LATE FRIDAY. THIS FEATURE WILL LIKELY SPARK OFF MORE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS WISCONSIN AND EVENTUALLY NORTHERN ILLINOIS DURING THE AFTERNOON AS THE INCREASED ASCENT INTERACTS WITH THE AFTERNOON INSTABILITY. HOWEVER...UNLIKE THE STORMS EXPECTED THIS AFTERNOON...THESE DO NOT APPEAR TO POSS A SEVERE RISK. THE STRONGER MID LEVEL FLOW IS EXPECTED TO SHIFT TO THE WEST AND SOUTH OF THE AREA...RESULTING IN WEAKER DEEP LEVEL SHEAR. ADDITIONALLY...MLCAPE VALUES WILL TAKE A BIG HIT TOMORROW DUE TO COOLER TEMPERATURES AND LOWER DEW POINTS. THE ONLY THREAT FROM THESE SHOWERS AND STORMS WILL BE THE POTENTIAL FOR SOME LOCALLY MODERATE RAINFALL. PRECIPITABLE WATER VALUES WILL BE ON THE DECREASE ON FRIDAY WITH THE COOLER LESS HUMID AIRMASS. HOWEVER...PWAT VALUES OF 1.3 TO 1.4 INCHES COULD STILL RESULT IN A LOW END THREAT FOR SOME ISOLATED HEAVIER SHOWERS. THIS WAVE IS EXPECTED TO DIG INTO A CLOSED SYSTEM ACROSS THE LOWER GREAT LAKES AND OHIO VALLEY REGION DURING THE WEEKEND. ONCE THIS OCCURS...THE HIGHLY AMPLIFIED FLOW ACROSS NORTH AMERICA WILL ALLOW THIS SYSTEM TO BECOME LOCKED IN PLACE FOR A FEW DAYS INTO NEXT WEEK. THEREFORE...THE GENERAL WEATHER FORECAST THIS WEEKEND THROUGH EARLY NEXT WEEK IS FAVORING CONTINUED CHANCES FOR MAINLY DIURNALLY DRIVEN SHOWERS AND SOME ISOLATED STORMS...ESPECIALLY SOUTH. HOWEVER...BY MID WEEK...THE SYSTEM LOOKS TO TRY TO WAVER BACK TO THE NORTH...AND THIS WOULD FAVOR CHANCES FOR SHOWERS/STORMS AREA-WIDE TOWARDS THE END OF THE PERIOD. THIS GENERAL WEATHER PATTERN WILL ALSO FAVOR BELOW TO MUCH BELOW AVERAGE TEMPERATURES FOR THE FIRST PART OF JULY...WHEN TEMPERATURES WILL LIKELY ONLY TOP OUT IN THE MID 70S. PERSISTENT ONSHORE FLOW WILL LIKELY EVEN FAVOR UPPER 60S TO LOW 70S ON THE LAKESHORE. A SLOW MODERATING IN TEMPS BACK TO NEAR 80 IS EXPECTED AROUND THE 4TH OF JULY...BUT STILL BELOW AVERAGE FOR THIS TIME OF YEAR. ON A BEACH NOTE...STEADY NORTHERLY WINDS OF 15 TO 25 MPH DOWN THE FETCH OF LAKE MI THIS WEEKEND WILL PRESENT BUILDING WAVES TO 3 TO 6 FT...ESPECIALLY FROM CHICAGO SOUTHEASTWARD. THIS WILL LIKELY CAUSE SWIMMING HAZARD CONCERNS FOR A PORTION OF THE WEEKEND. KJB && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 22Z... * TSRA THROUGH 01Z. * LAKE BREEZE/OUTFLOW REACHING ORD/MDW BETWEEN 00Z-01Z...SHIFTING WESTERLY WINDS NORTHEAST. CMS //DISCUSSION...UPDATED 22Z... TSRA MOVING ACROSS NORTHEAST IL AND WILL CONTINUE EAST/SOUTHEAST OVER THE NEXT FEW HOURS WITH ADDITIONAL DEVELOPMENT POSSIBLE THROUGH SUNSET. CONVECTIVE WIND/OUTFLOW OVER NORTHWEST COOK COUNTY WILL BE PUSHING THROUGH ORD IN THE NEXT 20 MINUTES WITH GUSTS 35-40 KTS POSSIBLE. LAKE BREEZE/OUTFLOW FROM CONVECTION ACROSS SOUTHEAST WI MOVING SOUTH THROUGH NORTHERN LAKE COUNTY IL. THIS WILL MOVE SOUTH ACROSS THE CHICAGO AREA TERMINALS OVER THE NEXT FEW HRS SHIFTING WINDS NORTH/NORTHEAST. ADDITIONAL THUNDERSTORMS MAY SPEED THIS BOUNDARY UP AND REFINEMENT TO CURRENT TIMING CAN BE EXPECTED. CMS PREVIOUS 18Z DISCUSSION... THE PRIMARY CONCERN THIS AFTERNOON AND EVENING WILL BE ANOTHER CHANCE FOR SCATTERED THUNDERSTORMS. WITH DAYTIME HEATING...THE ATMOSPHERE WILL BECOME INCREASINGLY UNSTABLE. LATEST VISIBLE SATELLITE IMAGERY SHOWS SOME CU DEVELOPMENT OVER THE AREA...BUT A LOOK OUT THE WINDOW SHOWS THAT THERE IS NOT MUCH VERTICAL DEVELOPMENT JUST YET...BUT AS WE GET FURTHER INTO THE AFTERNOON...EXPECT THAT INSTABILITY WILL CONTINUE TO INCREASE WHILE A MID LEVEL IMPULSE DROPS SEWD THROUGH THE FAST NWLY FLOW ALOFT. SINCE THERE IS NO LARGER SCALE SURFACE FOCUSING MECHANISM. OVER THE AREA...ANY TSRA ACTIVITY SHOULD BE SCATTERED AND CONFIDENCE IN NAILING DOWN A TIME/DURATION OF ANY TSRA IMPACTING THE TERMINALS. HOWEVER...RADAR IMAGERY HAS SHOWN A LAKE BREEZE BOUNDARY PUSHING INLAND LATE THIS MORNING...BUT INLAND PROGRESSION OF THE BOUNDARY HAS SIGNIFICANTLY SLOWED AND FEEL THAT IT WILL LIKELY REMAIN EAST OF THE TERMINALS. WHILE WIND DIRECTION AT THE TERMINALS SHOULD NOT BE IMPACTED BY A LAKE BREEZE PASSAGE...IT MAY PROVIDE ENOUGH SURFACE FORCING TO GENERATE TOWERING CU OR CB DEVELOPMENT...AND ULTIMATELY...SOME THUNDERSTORMS...IN ADDITION TO ANY OTHER SCATTERED THUNDERSTORM DEVELOPMENT. SINCE UPPER LEVEL FLOW IS RATHER FAST...ANY THUNDERSTORMS SHOULD ONLY HAVE SHORT IMPACTS ON THE TERMINALS. KREIN //ORD AND MDW CONFIDENCE...UPDATED 22Z... * HIGH FOR TSRA THROUGH EARLY EVENING. * HIGH FOR WIND SHIFT LATE AFTERNOON/EARLY EVENING...MEDIUM FOR TIMING. CMS //OUTLOOK FOR ORD/MDW FOR 00Z SATURDAY-12Z THURSDAY...UPDATED 12Z... FRIDAY NIGHT...CHC SHRA. SATURDAY...CHC TSRA/SHRA. SUNDAY THROUGH MONDAY...VFR. TUESDAY THROUGH WEDNESDAY...SLT CHC TSRA/SHRA. BMD && .MARINE... 238 PM CDT AS LOW PRESSURE DEVELOPS TO THE EAST FRIDAY AND MEANDERS SLOWLY SOUTH FOR A COUPLE DAYS...NORTHWEST FLOW WILL ENVELOP THE LAKE BY LATE TONIGHT AND TURN NORTHERLY AFTER A COLD FRONT ON FRIDAY. INITIALLY THIS EVENING...SCATTERED SHOWERS AND STORMS ARE EXPECTED OVER THE LAKE. WHILE THERE IS A PRONOUNCED STABLE MARINE LAYER...THIS IS SHALLOW AND THE ATMOSPHERE BETWEEN THIS AND CLOUD BASE IS FAVORABLE FOR STRONGER DOWNDRAFTS. SO SOME GUSTY OUTFLOWS ARE EXPECTED FROM THESE STORMS WHICH MAY TRAVERSE QUITE SOME DISTANCE FROM THE PARENT STORMS. THE LAKE BREEZE IN PLACE HUGGING THE IL AND IN SHORES SHOULD DISSIPATE BY 5 TO 7 PM...WITH POSSIBLY SOME VARIABILITY DUE TO OUTFLOWS...BEFORE TURNING WESTERLY. FROM FRIDAY INTO SATURDAY THE NORTHERLY WINDS OVER THE OPEN WATERS WILL BE NEAR 20 KT WITH POSSIBLY SOME GUSTS TO 25 KT. WITH THIS WIND DIRECTION WAVES SHOULD BUILD TO NEAR SMALL CRAFT ADVISORY CRITERIA ALONG THE IL AND IN SHORES THIS WEEKEND. MTF && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 340 PM CDT THU JUN 27 2013 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 282045- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 340 PM CDT THU JUN 27 2013 /440 PM EDT THU JUN 27 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS...SOME POSSIBLY SEVERE CAPABLE OF: HAIL TO THE SIZE OF GOLF BALLS. DAMAGING WINDS OVER 60 MPH. AND FREQUENT CLOUD TO GROUND LIGHTNING. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL BE MOST LIKELY THROUGH 10 PM....MAINLY ALONG AND NORTHEAST OF A LINE FROM NEAR DIXON TO RENSSELAER. DISCUSSION: AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION LATE THIS AFTERNOON AND EVENING...AND LIKELY RESULT IN AT LEAST WIDELY SCATTERED THUNDERSTORMS DEVELOPING LATE THIS AFTERNOON AND LINGERING INTO THIS EVENING. VERY WARM...HUMID...AND UNSTABLE CONDITIONS ALONG WITH A STRONG JET STREAM ALOFT WILL PROVIDE FOR IDEAL CONDITIONS FOR ANY THUNDERSTORMS THAT DO FORM TO QUICKLY BECOME SEVERE. THE PRIMARY HAZARD WILL LIKELY BE LARGE HAIL...POSSIBLY UP TO GOLF BALL SIZED...ALONG WITH A SLIGHTLY LESSER THREAT OF LOCALLY DAMAGING WINDS. PORTIONS OF THE DES PLAINES...FOX...KISHWAUKEE...AND ROCK RIVERS WILL REMAIN IN FLOOD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS AGAIN FRIDAY AFTERNOON AND EVENING...WITH A SLIGHT CHANCE OF THUNDERSTORMS AGAIN ON SATURDAY AFTERNOON. THE THREAT OF THUNDERSTORMS WILL RETURN BY NEXT TUESDAY. PORTIONS OF THE DES PLAINES...FOX...KISHWAUKEE...AND ROCK RIVERS WILL REMAIN IN FLOOD. HIGH WAVES MAY CREATE HAZARDOUS SWIMMING CONDITIONS THIS WEEKEND FOR AREA BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY THIS EVENING. && LMZ740>745-282045- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 340 PM CDT THU JUN 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND LINGER INTO THIS EVENING...SOME COULD PRODUCE LARGE HAIL AND WIND GUSTS OVER 50 KNOTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL BE A CHANCE FOR THUNDERSTORMS FRIDAY...WITH LESSER CHANCES THIS WEEKEND BUT INCREASED CHANCES AGAIN TOWARD THE MIDDLE OF NEXT WEEK. STRONG WINDS AND HIGH WAVES MAY LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT SATURDAY AFTERNOON THROUGH SUNDAY. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-282045- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 340 PM CDT THU JUN 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING...SOME MAY PRODUCE PRODUCE LARGE HAIL AND WIND GUSTS OVER 50 KNOTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL BE A CHANCE FOR THUNDERSTORMS FRIDAY...WITH LESSER CHANCES THIS WEEKEND BUT INCREASED CHANCES AGAIN TOWARD THE MIDDLE OF NEXT WEEK. && KJB VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
515 PM CDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL HOFFMAN ESTATES 42.06N 88.14W
06/27/2013 M0.25 INCH COOK IL TRAINED SPOTTER
TORRENTIAL RAIN. 45 MPH WIND.
&&
CPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
517 PM CDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM TSTM WND GST SOUTH BARRINGTON 42.09N 88.15W
06/27/2013 E45 MPH COOK IL TRAINED SPOTTER
WITH TORRENTIAL DOWNPOUR.
&&
CPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
519 PM CDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND GST 4 ESE MARENGO 42.23N 88.53W
06/27/2013 M47.00 MPH MCHENRY IL MESONET
0452 PM TSTM WND GST 2 SSW ALGONQUIN 42.14N 88.32W
06/27/2013 M47.00 MPH KANE IL MESONET
0511 PM TSTM WND GST 2 N BUFFALO GROVE 42.19N 87.96W
06/27/2013 M42.00 MPH LAKE IL MESONET
&&
IZZIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
530 PM CDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TSTM WND GST 5 SSW ARLINGTON HEIGHTS 42.04N 88.03W
06/27/2013 E50 MPH COOK IL TRAINED SPOTTER
ESTIMATED 50 MPH GUST AND MARBLE SIZE HAIL AT HIGGINS
ROAD AND U.S. 53.
&&
RATZERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
539 PM CDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM TSTM WND GST OHARE AIRPORT 41.98N 87.90W
06/27/2013 M48 MPH COOK IL OFFICIAL NWS OBS
GUST AT OHARE ASOS.
&&
RATZERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
542 PM CDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HEAVY RAIN 5 WNW ALGONQUIN 42.20N 88.39W
06/27/2013 M1.14 INCH MCHENRY IL TRAINED SPOTTER
TOTAL RAIN FALL IN LESS THAN AN HOUR.
&&
CThe Chicago radar (KLOT), 40 km away, was scanning. The volume nearest the first event began at 22:50 UTC.
3 thunderstorm wind, 1 hail, 1 flash flood. Local standard time, as filed.
Several 4 to 6 inch diameter limbs were blown down.
Numerous moderate sized limbs were blown down.
A tree fell onto a car.
The exit ramp from southbound I-55 to Cicero Avenue was flooded and closed. An observer approximately four miles northeast measured an inch of rain in 15 minutes. A public report of 0.95 inches in 17 minutes was received from Berwyn.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2013Every state in 2013This day in weather historyWarnings in Illinois, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 465369, 465370, 465371, 465372, 465381.